Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 24, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 9, 2020, 7:45 AM CDT for 9 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2020, 7:45 AM CDT (12:45 UTC)
- Expired
- Sep 9, 2020, 11:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Bastrop County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Guadalupe County, TX, Hays County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 77 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
929
WGUS54 KEWX 091245
FFWEWX
TXC021-031-053-055-091-187-209-453-491-091545-
/O.NEW.KEWX.FF.W.0024.200909T1245Z-200909T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
745 AM CDT Wed Sep 9 2020
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Northwestern Bastrop County in south central Texas...
Eastern Blanco County in south central Texas...
Burnet County in south central Texas...
Caldwell County in south central Texas...
Eastern Comal County in south central Texas...
Guadalupe County in south central Texas...
Hays County in south central Texas...
Travis County in south central Texas...
Williamson County in south central Texas...
* Until 1045 AM CDT.
* At 745 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Austin, Round Rock, New Braunfels, Cedar Park, Georgetown, San
Marcos, Pflugerville, Schertz, Kyle, Seguin, Cibolo, Taylor, Buda,
Lockhart, Selma, Elgin, Burnet, Marble Falls, Luling and Dripping
Springs.
Additional rainfall amounts up to 3 inches are possible in the
warned area due to showers and thunderstorms falling over the same
areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3102 9844 3103 9791 3090 9783 3087 9763
3073 9728 2965 9763 2938 9785 2938 9788
2960 9831 3046 9829 3046 9833 3073 9839
3074 9837 3075 9839 3081 9841 3083 9838
3084 9841 3093 9843 3094 9841 3095 9843
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CP4 follow-up statements
635
WGUS74 KEWX 091406
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
906 AM CDT Wed Sep 9 2020
TXC021-055-091416-
/O.CAN.KEWX.FF.W.0024.000000T0000Z-200909T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bastrop TX-Caldwell TX-
906 AM CDT Wed Sep 9 2020
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN BASTROP AND
CALDWELL COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flash Flood Watch remains in effect until 100 PM CDT Thursday for
a portion of south central Texas.
LAT...LON 3102 9844 3103 9791 3082 9788 2996 9786
2991 9786 2986 9790 2986 9788 2986 9787
2961 9788 2960 9831 3046 9829 3046 9833
3073 9839 3074 9837 3081 9841 3083 9838
3084 9841 3093 9843 3094 9841 3095 9843
$$
TXC031-053-091-187-209-453-491-091545-
/O.CON.KEWX.FF.W.0024.000000T0000Z-200909T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Blanco TX-Burnet TX-Comal TX-Guadalupe TX-Hays TX-Travis TX-
Williamson TX-
906 AM CDT Wed Sep 9 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT THIS
MORNING FOR EASTERN BLANCO, BURNET, EASTERN COMAL, NORTHWESTERN
GUADALUPE, HAYS, WESTERN TRAVIS AND NORTHWESTERN WILLIAMSON
COUNTIES...
At 906 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Austin, New Braunfels, Cedar Park, San Marcos, Schertz, Kyle,
Seguin, Cibolo, Buda, Selma, Burnet, Marble Falls, Dripping
Springs, Wimberley, Bertram, Round Mountain, Canyon Lake Dam,
Leander, Canyon Lake, and Lakeway.
Additional rainfall amounts up to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3102 9844 3103 9791 3082 9788 2996 9786
2991 9786 2986 9790 2986 9788 2986 9787
2961 9788 2960 9831 3046 9829 3046 9833
3073 9839 3074 9837 3081 9841 3083 9838
3084 9841 3093 9843 3094 9841 3095 9843
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BF740
WGUS54 KEWX 091541
FFWEWX
TXC031-053-209-453-491-091645-
/O.EXT.KEWX.FF.W.0024.000000T0000Z-200909T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1041 AM CDT Wed Sep 9 2020
The National Weather Service in Austin/San Antonio has extended the
* Flash Flood Warning for...
Northeastern Blanco County in south central Texas...
Burnet County in south central Texas...
Northwestern Hays County in south central Texas...
Northwestern Travis County in south central Texas...
Northwestern Williamson County in south central Texas...
* Until 1145 AM CDT.
* At 1041 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Austin, Cedar Park, Burnet, Marble Falls, Bertram, Round Mountain,
Leander, Lakeway, Lago Vista, Bee Cave, Granite Shoals, Horseshoe
Bay, Hudson Bend, The Hills, Meadowlakes, Liberty Hill, Oatmeal,
Smithwick, Shady Grove and Spicewood.
Additional rainfall amounts up to 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3102 9844 3103 9791 3082 9788 3026 9787
3025 9829 3046 9829 3046 9833 3073 9839
3074 9837 3081 9841 3083 9838 3084 9839
3084 9841 3093 9843 3093 9842 3094 9841
3095 9843
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BF795
WGUS74 KEWX 091541
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1041 AM CDT Wed Sep 9 2020
TXC091-187-091551-
/O.EXP.KEWX.FF.W.0024.000000T0000Z-200909T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Comal TX-Guadalupe TX-
1041 AM CDT Wed Sep 9 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 1045 AM CDT THIS MORNING FOR
NORTHEASTERN BLANCO, BURNET, NORTHWESTERN HAYS, NORTHWESTERN TRAVIS
AND NORTHWESTERN WILLIAMSON COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flash Flood Watch remains in effect until 100 PM CDT Thursday for
a portion of south central Texas.
LAT...LON 3102 9844 3103 9791 3082 9788 3026 9787
3025 9829 3046 9829 3046 9833 3073 9839
3074 9837 3081 9841 3083 9838 3084 9839
3084 9841 3093 9843 3093 9842 3094 9841
3095 9843
$$
BF866
WGUS74 KEWX 091645
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1145 AM CDT Wed Sep 9 2020
TXC031-053-209-453-491-091655-
/O.EXP.KEWX.FF.W.0024.000000T0000Z-200909T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Blanco TX-Burnet TX-Hays TX-Travis TX-Williamson TX-
1145 AM CDT Wed Sep 9 2020
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN BLANCO, BURNET,
NORTHWESTERN HAYS, NORTHWESTERN TRAVIS AND NORTHWESTERN WILLIAMSON
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flash Flood Watch remains in effect until 100 PM CDT Thursday for
a portion of south central Texas.
LAT...LON 3102 9844 3103 9791 3082 9788 3026 9787
3025 9829 3046 9829 3046 9833 3073 9839
3074 9837 3081 9841 3083 9838 3084 9839
3084 9841 3093 9843 3093 9842 3094 9841
3095 9843
$$
BFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 7:11 AM CDT, 34 minutes earlier.
Area forecast discussion, Sep 9, 7:11 AM CDT, 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 711 AM CDT Wed Sep 9 2020 .AVIATION... /12Z TAFS/ MVFR/IFR cigs/vsbys are expected across area terminals for most of the forecast cycle. Periods of showers and thunderstorms will be possible throughout the day and evening hours as abundant tropical moisture pushes from the south and a cold front slowly pushing across the area from the northwest into the southeast. Some of these storms could produce heavy downpours as they move across the terminals reducing vsbys to a lower category in a short period of time. Winds will be from the east to southeast around 8 to 12 knots with occasionally gusty winds up to 20 knots, especially during thunderstorm activity. For KDRT, the frontal boundary looks like already moved through the site with winds coming into from the west and expected to remain that way for the rest of the period. Wind shift along the I-35 sites is expected to occur overnight when the cold front pushes through. && .PREV DISCUSSION... /ISSUED 346 AM CDT Wed Sep 9 2020/ SHORT TERM (Today through Thursday)... Area radars show showers and a few thunderstorms increasing in coverage over the Hill Country, Edwards Plateau, and Escarpment areas with some training of cells. This is due to forcing from an approaching cold front along with a moist southerly lower to mid jet. Some spots have already received 1 to 2 inches based on radar/MRMS estimates. The cold front is currently moving into Val Verde county, slightly ahead of schedule. A consensus of the Hi-Res models indicate it will filter south across the Rio Grande and Edwards Plateau this morning, then east into the Hill Country this afternoon, across the I-35 corridor this evening into overnight, and finally pushing into the Coastal Plains Thursday morning. The closed mid and upper level low will remain near the Four Corners region through Thursday. The moist unidirectional southerly flow will impinge on the front enhancing the forcing to keep numerous to widespread showers going in the same areas, though with time the activity focuses on the Hill Country and I-35 corridor as the front pushes southeast. Confidence has increased on the threat of heavy rains and flooding due to the forcing of the slow moving front, moist (PWs of 2 to 2.3 inches) southerly lower to mid level jet, and training of cells. Have issued a Flash Flood Watch for areas along and north of a Del Rio to San Antonio to Georgetown line, including the Austin and San Antonio Metro areas. Rainfall totals for today through Thursday will be 2 to 5 inches with isolated totals up to 8 inches in the Watch area with 1 to 3 inches elsewhere. WPC has a moderate risk of excessive rainfall for this area. Minimal instability (with an elevated freezing level) and shear (unidirectional southerly flow with little speed shear) will keep thunderstorms isolated to widely scattered in coverage and sub- severe. On Thursday, the showers and thunderstorms will focus back to the west due to weak mid and upper level ridging and slightly drier air moving in from the northeast. Temperatures for today through Thursday will be dependent on the front, turning much cooler and well below normal in its wake, though below normal elsewhere due to the extensive cloudiness and rain. LONG TERM (Thursday Night through Tuesday)... Temperatures Thursday night are again dependent on the placement of the front. With cloudy skies, there won't be sufficient cooling taking place, northerly winds at the surface could have most of the area still a few degrees below normal Thursday night. By Friday, the front dissolves as the upper low shifts northeast into the Central Plains. Temperatures start to climb again into the mid 80s. Disturbances in the somewhat undefined troughing pattern coupled with sufficient moisture will continue rain chances going into the weekend. Weekend temperature will be back in the upper 80s to low 90s, closer to early September normals. A weak mid level trough pulling south into the Central Plains maintains the rain chances into the beginning of next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 83 66 75 67 84 / 90 70 40 20 20 Austin Bergstrom Intl Airport 84 66 76 66 84 / 90 70 40 20 20 New Braunfels Muni Airport 83 66 76 67 85 / 80 70 50 30 30 Burnet Muni Airport 80 61 70 63 80 / 90 80 50 20 20 Del Rio Intl Airport 81 61 68 66 83 / 90 80 80 70 40 Georgetown Muni Airport 81 64 73 66 83 / 90 70 40 20 20 Hondo Muni Airport 86 66 73 67 87 / 90 80 50 40 30 San Marcos Muni Airport 82 65 76 66 85 / 80 70 40 20 20 La Grange - Fayette Regional 84 70 83 69 90 / 80 30 30 20 20 San Antonio Intl Airport 84 66 74 68 86 / 90 80 50 30 30 Stinson Muni Airport 86 68 76 69 86 / 90 70 50 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday afternoon for Bandera-Bexar- Blanco-Burnet-Comal-Edwards-Gillespie-Hays-Kendall-Kerr-Kinney- Llano-Medina-Real-Travis-Uvalde-Val Verde-Williamson. && Short-Term/Aviation...YBVP Long-Term...04 Decision Support...17
Hazardous weather outlook, Sep 9, 4:57 AM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 457 AM CDT Wed Sep 9 2020 TXZ171>173-183>194-202>209-217>225-228-101000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 457 AM CDT Wed Sep 9 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Moderate to heavy rains can be expected across much of South Central Texas. These will likely cause flash flooding. A Flash Flood Watch is in effect through 1 PM CDT on Thursday for areas along and north of a Del Rio to San Antonio to Georgetown line, including the Austin and San Antonio Metro areas. Rainfall totals for today through Thursday will be 2 to 5 inches with isolated totals up to 8 inches in the Watch area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The heavy rain and flash flood threat will extend into Thursday morning with a Flash Flood Watch in effect through 1 PM CDT on Thursday. Periods of showers and thunderstorms continue Friday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 12:01 AM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kendall, Kerr, Kinney, Medina and 3 more | 6 hr |
| Sep 9, 2:50 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Gillespie, Kendall, Medina | 3 hr |
| Sep 9, 3:44 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Kendall | 2 hr |
| Sep 9, 3:53 AM CDT | Flash Flood Watch | EWX | Bandera, Bexar, Blanco, Burnet, Comal, Edwards and 12 more | 33 hr |
| Sep 9, 4:08 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Sep 9, 4:29 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Comal, Hays, Kendall, Llano and 1 more | 4 hr |
| Sep 9, 4:43 AM CDT | Flash Flood Warning | EWX | Blanco, Comal, Gillespie, Kendall | 5 hr |
| Sep 9, 6:24 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Kendall | 3 hr |
| Sep 9, 7:06 AM CDT | Flash Flood Warning | EWX | Burnet, Llano | 3 hr |
| Sep 9, 7:15 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Gonzales, Guadalupe, Hays, Lee and 3 more | 3 hr |
| Sep 9, 7:56 AM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| Sep 9, 10:00 AM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Sep 9, 10:58 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Sep 9, 11:51 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Real | 3 hr |
| Sep 9, 1:14 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Sep 9, 1:38 PM CDT | Areal Flood Advisory | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays, Travis | 3 hr |
| Sep 9, 2:23 PM CDT | Flash Flood Warning | EWX | Burnet, Hays, Travis, Williamson | 3 hr |
| Sep 9, 5:22 PM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.